| Catalog Number |
0010103 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Fistula (1862); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Drug Resistant Bacterial Infection (4553)
| Date of Event |
05/29/2013
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol kugel patch (device #3).Additional emdrs were submitted to represent the bard/davol mesh ¿ composix kugel (device #1) and bard/davol kugel patch (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch on (b)(6) 2003 and two kugel hernia patches on (b)(6) 2003 and (b)(6) 2004.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient had revision surgery on (b)(6) 2011.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.And the device was defective.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol kugel patch (device 5).Additional supplemental emdrs were submitted to represent the bard/davol mesh ¿ composix kugel (device 3) and bard/davol kugel patch (device 4).An additional mdr for submitted to represent bard flat mesh (device 1 and 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch on (b)(6) 2003 and two kugel hernia patches on (b)(6) 2003 and (b)(6) 2004.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient had revision surgery on 09-may-2011.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.And the device was defective.Addendum per additional information provided: (b)(6) 1992 ¿ patient ventral hernia thereby underwent repair with the implant of bard flat mesh (device 1).(note: there is no op notes provided for this procedure in medical records) (b)(6) 1995 ¿ patient had ventral hernia thereby underwent repair with the implant of bard flat mesh (device 2).(note: note: there is no op notes provided for this procedure in medical records) (b)(6) 2003 ¿ patient had recurrent ventral hernia thereby underwent repair with the implant of composix kugel mesh (device 3) and kugel patch (device 4).(note: there is no op notes provided for this procedure in medical records) (b)(6) 2004 ¿ patient had recurrent ventral hernia thereby underwent implant of kugel patch (device 5).Note: there is no op notes provided for this procedure in medical records) (b)(6) 2011 ¿ patient was diagnosed with abdominal abscess thereby underwent incisional and drainage of abscess.Per op notes, ¿the abscess was drained.The entire base was consisted of an apparent gore-tex (device 3) mesh graft.¿ (b)(6) 2011 - patient was diagnosed with infected abdominal wall mesh and abscess thereby underwent open repair with partial removal of gore-tex mesh (device 3).Per op notes, ¿there was a minimal residual purulent drainage.The periphery of mesh was fibrosed and not sheathed.There were recurrent hernias on periphery of mesh was removed leaving central portion of mesh.¿ (b)(6) 2012 ¿ patient was diagnosed with infected mesh and multiple abdominal hernias thereby underwent open repair with the removal of mesh (device 3).Per op notes, ¿a partially incarcerated hernia was noted.The sinus tract had been draining in area of infected mesh.A small portion of gore-tex mesh was removed.¿ (b)(6) 2013 ¿ patient was diagnosed with multiply recurrent incisional hernia, infected mesh thereby underwent open repair with the removal of meshes (device 1, 2, 4, 5).Per op notes, ¿fistulous tract connected to infected mesh was dissected down.Adhesiolysis was done.Four different types of mesh, each sorted patched on to one another with both continuous sutures.Some of the mesh was divided.The meshes were removed.A onlay patch of synthetic mesh was placed into pubis and sutured.¿.